advertisement
Question
Posted by: Annie | 2003/03/18

MENOPAUSE

Dear Doc,
I am 47. My uteris was removed 7 months ago, because of something that was growing inside and caused bleeding for very long periods. (Not cancer). My Gynae suggested to remove the uteris. 4 Months after the operation I have gained 3 kilos and I cannot get rid of it, although I visit the gym 3xp.w. I have been skinny all my life and follow a healthy diet. I am having hot flushes now and my Gynae has put me on estrogen 0,03mg per day. I am lately very emotional and sometimes moody. I would like to know your diagnosis on my weight problem, mood swings and if the estrogen can be replaced by anything else. Is it true that in some cases estrogen can cause breast cancer? Is the daily intake of 0,03mg estrogen too low?
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

You don't say whether your ovaries were removed or not. If they were, it would mean that you are now menopausal and this could explain your symptoms. Even if they were not, you are at the age when the menopause will happen very soon. Oestrogen replaces that which your ovaries are no longer producing and therefore relieves symptoms. It also protects against osteoporosis and colon cancer. The price you pay for this is that there is a small increase in the risk of breast cancer. You really have to decide which is more important for you. The dose you are on is very low. In terms of alternatives, there are medications which help just for hot flushes, such as Dixarit, but these do not have the other protective effects. Some of the herbal products may also help symptoms in some women.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement